All Journal Entries Journals
Previous | Next

Topamax - the end for me...

Jan 15, 2011 - 3 comments
Tags:

Topamax

,

Weight Loss



So I decided to go off Topamax, I was only on it for 1.5 months and I m sure I didnt give it enough time to work its magic but my main purpose for going on it was to lose my SSRI weight gain. The scale had only dropped 2 pounds over the 6 weeks so I knew in order to lose weight I would have to increase my 100 mg dose which I was not willing to do as I was using it off label. It was mildly effective for my anxiety and not enough to be therapeutic. I have read too many horror stories of hair falling out, memory loss, and kidney stones at higher doses to risk this for pounds lost. In saying this, I was surprised at how much the Topamax helped with my mood swings (mood stabilizer) and I would be willing to try this maybe as an addition to an anxiety medication in the future again for that purpose.

I had no problems going off this medication. My doctor told me I could stop cold turkey, I decided against it and weaned off it by doing 50 mgs for 1 week, then 25 mgs for 1 week. My appetite is increased immediately and Im sure those 2 pounds will be back on in no time :/

Comments
Post a Comment
1512839_tn?1300245802
by LittleRottenPea, Feb 17, 2011
That's too bad. I am still losing weight. I am up to 200mg a day, but was losing on 100. I upped my Biotin to 5MG/ 15,000 mcg a day to ward off the hair loss and it has. I also take 2 Super B Complex vitamins a day and that works in conjuntion with the Biotin. Topamax ***** these things out of your body so it must be replaced somehow. I had to keep adjusting the Biotin and the Vitamin B until I found the dose that kept the hair from falling, and this was it. Now I only see a couple a day. And that, is normal.  P.s. I also take a Chromium 1,000 mcg a day. I take these at my largest meal of the day which is my dinner.

Maybe that would make you reconsider it, if that helps you any. :)

1512839_tn?1300245802
by LittleRottenPea, Feb 17, 2011
I forgot to add that I have lost 15 lbs.

1512839_tn?1300245802
by LittleRottenPea, Feb 17, 2011
Hmmm that word they starred out up there, was s-ucks . Strange.

Post a Comment